Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 29, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 4, 2007, 9:20 AM CDT for Jackson County, Matagorda County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2007, 9:20 AM CDT (14:20 UTC)
- Expired
- Jul 4, 2007, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
Counties Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 135 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3369 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 041424
FFWHGX
TXC239-321-041715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
920 AM CDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MATAGORDA COUNTY IN SOUTHEAST TEXAS
JACKSON COUNTY IN SOUTHEAST TEXAS
* UNTIL 1215 PM CDT
* AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PERSISTENT HEAVY RAINFALL OVER JACKSON COUNTY AND ACROSS THE
SOUTHERN HALF OF THE MATAGORDA COUNTY. THIS RAINFALL IS FOCUSING
NEAR A STATIONARY SURFACE TROUGH OF LOW PRESSURE THAT EXTENDS
EASTWARD AND INTO THE GULF. RADAR ESTIMATES THAT 3 TO 8 INCHES OF
RAIN HAS ALREADY FALLEN THE LAST SEVERAL HOURS ACROSS THE EXTREME
SOUTHWEST PART OF MATAGORDA COUNTY. ALSO...PERSISTENT HEAVY RAINFALL
HAS BEEN EXPANDING TO JACKSON COUNTY THE PAST FEW HOURS. ANOTHER 1
TO 3 INCHES IS POSSIBLE BY MID DAY ACROSS PARTS OF JACKSON AND
MATAGORDA COUNTIES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. DO NOT
DRIVE ACROSS FLOODED ROADS
* FLOODING IS EXPECTED IN OR NEAR...
VANDERBILT...SOUTH TEXAS NUCLEAR PLANT...SARGENT...MORALES...
MIDFIELD...LAKE TEXANA DAM...CORDELE...BLESSING...VAN VLECK...
PALACIOS...MARKHAM...LA WARD...GANADO...EDNA AND BAY CITY.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2924 9668 2908 9688 2838 9637 2878 9555
2912 9592 2898 9623 2895 9631
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:49 AM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 4, 3:49 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
349 AM CDT WED JUL 4 2007
...HEAVY RAINFALL POTENTIAL STILL EXISTS FOR SOUTHEAST TEXAS
TODAY...
.DISCUSSION...500MB LOW OVER SOUTH CENTRAL TEXAS WILL MOVE
SLOWLY SOUTHWARD TODAY AS 1000-500MB RELATIVE HUMIDITY REMAINS
HIGH ACROSS THE EASTERN TWO-THIRDS OF THE STATE THIS AFTERNOON.
WITH PRECIPITABLE WATER VALUES BETWEEN 2.0 AND 2.25 INCHES ACROSS
SOUTH TX...THE THREAT OF HEAVY RAINFALL CONTINUES FOR THE CWA AS
AREAS OF CONVECTION ARE EXPECTED TO DEVELOP ACROSS THE COASTAL
SECTIONS THIS MORNING AND MOVE INLAND. SATELLITE AND RADAR IMAGES
INDICATE CONVECTION DEVELOPING ACROSS EXTREME SOUTHWEST PORTIONS
OF SOUTHEAST TX EARLY THIS MORNING...AS THE AREA OF SHOWERS AND
THUNDERSTORMS OVER EXTREME EAST TX EXTENDING SOUTHWARD INTO THE
GULF OF MEXICO LIFTS NORTHWARD. BELIEVE MCS OVER NORTHEAST MEXICO
WILL CONTINUE TO WEAKEN THIS MORNING ALLOWING INFLOW OVER THE
WESTERN GULF TO SHIFT TOWARDS THE COASTAL BEND WHERE NEW
CONVECTION IS DEVELOPING. DOPPLER RADAR IS ESTIMATING RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR WITH THE CONVECTION OFFSHORE THE
UPPER TX COAST. WILL LIKELY SEE 1 TO 2 INCHES OF RAINFALL ACROSS
THE CWA TODAY WITH HIGHER AMOUNTS OF 3 TO 4 INCHES WHERE TRAINING
OF CELLS DEVELOPS. RAIN CHANCES LOOK LIKELY AGAIN TODAY EVEN
THOUGH MOST OF THE AREA SAW VERY LITTLE IN THE WAY OF RAINFALL
YESTERDAY. 00Z GFS APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK
SO WILL LEAN MORE TOWARDS THE 00Z NAM FOR POPS. ALSO...THE MAV
MOS TEMPERATURE GUIDANCE LOOKS TOO COOL FOR TODAY SO WILL ALSO
LEAN TOWARDS THE MET MOS FOR HIGHS THIS AFTERNOON. FLOOD
WATCH FOR SOUTHEAST TX WAS EXPANDED AND EXTENDED THROUGH THIS
AFTERNOON YESTERDAY SO WILL CONTINUE WITH THE FFA AS IS FOR NOW.
CONVECTION IS PROGGED TO CONTINUE TO DEVELOP TONIGHT AS THE
500MB LOW DRIFTS TOWARDS DEEP SOUTH TEXAS AND NORTHEAST MEXICO.
WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT INTO THURSDAY
AS MOISTURE LEVELS REMAIN HIGH ACROSS THE EASTERN HALF OF THE
STATE. RAIN CHANCES SHOULD DIMINISH THURS NIGHT INTO FRIDAY
AS THE 500MB LOW OVER DEEP SOUTH TX SHOULD MOVE WESTWARD AND
SUBSIDENCE FINALLY BEGINS TO DEVELOP ACROSS EAST TX AS THE
SUBTROPICAL RIDGE OVER THE GULF OF MEXICO BUILDS WESTWARD. SOME
WEAKNESS PERSISTS IN THE 500MB RIDGE ACROSS SOUTHEAST TX OVER THE
WEEKEND AS A SHORTWAVE TROUGH MOVES ACROSS THE SOUTHEAST UNITED
STATES. WILL KEEP A SLIGHT CHANCE TO CHANCE OF RAIN THROUGH THE
WEEKEND MAINLY IN THE AFTERNOON. OTHERWISE...RAIN CHANCES SHOULD
CONTINUE TO DIMINISH INTO EARLY NEXT WEEK. THE 00Z GFS PROGS THE
PESKY 500MB LOW ACROSS NORTHERN MEXICO MOVING NORTHWARD SATURDAY
INTO WEST TX AND MEANDERING ACROSS NORTHWEST TX SUNDAY. IF THIS
SCENARIO PANS OUT...THE LOW SHOULD BE ABSORBED INTO A SHORTWAVE
TROUGH DEVELOPING ACROSS THE SOUTHERN PLAINS TOWARDS THE END OF
THE PERIOD. 32
&&
.AVIATION...
TSTM COVERAGE AGAIN THE MAIN FCST ISSUE. COASTAL TROF EXTENDING FROM
THE MIDDLE TX COAST NNE TO THE TX/LA BORDER EARLY THIS MORNING.
EXPECT WIDESPREAD PRECIP COVERAGE AGAIN TODAY...POSSIBLY TAPERING
OFF A BIT LATER THIS AFTERNOON...THEN REGENERATING AGAIN TONIGHT.
GENERALIZED FCST DIFFICULT IN THESE SITUATIONS SINCE CONDITIONS CAN
VARY GREATLY FROM PLACE-TO-PLACE AND TIME-TO-TIME DEPENDING ON
STORMS/OUTFLOWS/MESOSCALE FEATURES. WILL KEEP THE CAUTION FLAGS
FLYING IN ALL THE WATERS TODAY EVEN THOUGH IT MAY NOT TECHNICALLY
MEET CRITERIA ALL THE TIME. WITH IT BEING A HOLIDAY AND CONSIDERING
THE EXTENT OF STORM COVERAGE...WINDS AND SEAS WILL BE A SIGNIFICANT
ISSUE IN AND NEAR THE STRONGER STORMS. OTHERWISE...LIGHT TO MODERATE
ONSHORE FLOW WILL PERSIST INTO THE WEEKEND. 47
&&
.MARINE...
AS SWING SHIFT FCSTER NOTED...WRF MODEL HAS DONE A FAIRLY GOOD JOB
DURING THE PAST 12-24 HOURS. MM5 AND INCOMING 06Z NAM12 SEEMS TO BE
TRENDING ITS WAY AS WELL. PLAN ON TRENDING 12Z TAFS BASED ON ITS
PRECIP DEPICTION. (MAY HAVE AMENDMENTS OUT SOONER). FOR THOSE THAT
WANT TO TAKE A LOOK: WWW.EMC.NCEP.NOAA.GOV/MMB/MMBPLL/CENT4KM/V2
MORE OR LESS...LOOKING FOR INCREASING COVERAGE OUT TOWARD MATAGORDA
BAY IN THE SHORT TERM GRADUALLY EXPANDING NE WITH TIME. HOUSTON
AIRPORTS AND THOSE ALONG THE I-45 CORRIDOR SHOULD BE UNDER THE GUN
BETWEEN 12-18Z WITH HOPEFUL DECREASE TO JUST -RA THEREAFTER.
POSSIBLE/LIKELY TRAINING HEAVY RAINS WITH THE MOST PROBLEMATIC AREAS
CXO SOUTHWARD. BRIEF BREAK THIS EVENING BEFORE ANOTHER CONVECTIVE
FLARE-UP SOMEWHERE IN SE TX OVERNIGHT. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 85 74 86 74 91 / 60 50 40 30 30
HOUSTON (IAH) 85 75 89 75 90 / 70 40 50 30 30
GALVESTON (GLS) 84 79 88 80 87 / 70 50 50 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...SAN
JACINTO...WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...32
AVIATION/MARINE...47Hazardous weather outlook, Jul 4, 5:44 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 544 AM CDT WED JUL 4 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 051045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 544 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...THREAT FOR HEAVY RAINFALL AND FLOODING ACROSS SOUTHEAST TEXAS CONTINUES TODAY... .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW ACROSS CENTRAL TEXAS AND ABUNDANT TROPICAL MOISTURE ACROSS THE AREA WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WITH SOME STORMS PRODUCING LOCALLY HEAVY RAINFALL...ACROSS SOUTHEAST TEXAS TODAY INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR MOST OF SOUTHEAST TEXAS...EXCEPT FOR EXTREME NORTHEAST PORTIONS OF SOUTHEAST TEXAS. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED TOTALS OF 5 TO 7 INCHES CAN BE EXPECTED OVER THE WATCH AREA BY THIS EVENING. A FLASH FLOOD WATCH MEANS THAT RAPIDLY RISING WATER OR FLOODING ARE POSSIBLE OVER THE WATCH AREA. PERSONS IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR A WARNING IS ISSUED. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABUNDANT TROPICAL MOISTURE ACROSS SOUTHEAST TEXAS WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AS THE UPPER LEVEL LOW ACROSS CENTRAL TEXAS MOVES SLOWLY SOUTHWEST. HEAVY RAINFALL WILL STILL BE POSSIBLE ON THURSDAY. RAIN CHANCES SHOULD DIMINISH TOWARDS THE WEEKEND AS THE UPPER LOW CONTINUES TO MOVE SOUTHWEST INTO NORTHERN MEXICO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:36 AM CDT | Flash Flood Warning | HGX | Matagorda | 3 hr |
| Jul 4, 6:52 AM CDT | Special Marine Warning | HGX | 38 min | |
| Jul 4, 7:31 AM CDT | Special Marine Warning | HGX | 89 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.